# SDR CA970630006

- Difficulty date: June 7, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Piper PA-31
- Engine: Lyc TIO540A2B
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Wheel Rim
- Condition: Cracked
- Location: Behind Brake Dis
- Component: Piper
- Stage of operation: TX
- Nature of condition: O
- Precautionary procedure: D

## Discrepancy

(CAN) WHILE TAXIING THE PILOT HEARD A TIRE BLOW OUT. INSPECTION FOUND A CRACK IN THE MAIN WHEEL RIM LOCATED BEHIND THE BRAKE DISC. THE BRAKE DISC MADE IT DIFFICULT TO SEE AND THE SUBMITTER STATES THAT THE CRACK APPEARED TO HAVE BEEN THERE A WHILE AS THERE WAS A SMOOTHNESS TO AREAS OF THE CRACK. SUBMITTER ALSO RECOMMENDS A DYE PENETRANT INSPECTION OF THE WHEELS.
